MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X80ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X80ML; STENT, ILIAC
Model Number C08080ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/26/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18031788 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an endovascular therapy (evt) procedure was being performed to treat a chronic totally occluded (cto) common iliac artery (cia) lesion, and a superficial femoral artery (sfa) lesion.An unknown guidewire was inserted and crossed the cia lesion, which was followed by the use of an 8mm x 4cm 155cm saberx percutaneous transluminal angioplasty (pta) balloon catheter to perform a balloon angioplasty at the cia lesion.The saberx pta balloon catheter was then used to treat the distal sfa lesion.An 8mm x 80mm s.M.A.R.T.Control iliac self-expanding stent (ses) delivery system was then inserted and implanted in the cia.After implantation of the ses, a perforation of the cia was confirmed, and an additional access was made retrogradely in order to insert the 8mm x 4cm saberx pta balloon catheter to be used for hemostasis of the perforated cia.After the use of the saberx pta balloon, two non-cordis stents of unknown sizes were implanted.Hemostasis was confirmed and the procedure was completed.After completion of the procedure, re-bleeding from the cia lesion was confirmed.The physician tried treatment, but the patient passed away the following day.Both devices were discarded and will not be returned.
 
Event or Problem Description
As reported, an endovascular therapy (evt) procedure was being performed to treat a chronic totally occluded (cto) common iliac artery (cia) lesion, and a superficial femoral artery (sfa) lesion.An unknown guidewire was inserted and crossed the cia lesion, which was followed by the use of an 8mm x 4cm 155cm saberx percutaneous transluminal angioplasty (pta) balloon catheter to perform a balloon angioplasty at the cia lesion.The saberx pta balloon catheter was then used to treat the distal sfa lesion.An 8mm x 80mm s.M.A.R.T.Control iliac self-expanding stent (ses) delivery system was then inserted and implanted in the cia.After implantation of the ses, a perforation of the cia was confirmed, and an additional access was made retrogradely in order to insert the 8mm x 4cm saberx pta balloon catheter to be used for hemostasis of the perforated cia.After the use of the saberx pta balloon, two non-cordis stents of unknown sizes were implanted.Hemostasis was confirmed and the procedure was completed.After completion of the procedure, re-bleeding from the cia lesion was confirmed.The physician tried treatment, but the patient passed away the following day.Additional information was requested but was not provided.Both devices were discarded and will not be returned.
 
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099-2022-06016.Complaint conclusion: an endovascular therapy (evt) procedure was being performed to treat a chronic totally occluded (cto) common iliac artery (cia) lesion, and a superficial femoral artery (sfa) lesion.An unknown guidewire was inserted and crossed the cia lesion, which was followed by the use of an 8mm x 4cm 155cm saberx percutaneous transluminal angioplasty (pta) balloon catheter to perform a balloon angioplasty at the cia lesion.The saberx pta balloon catheter was then used to treat the distal sfa lesion.An 8mm x 80mm s.M.A.R.T.Control iliac self-expanding stent (ses) delivery system was then inserted and implanted in the cia.After implantation of the ses, a perforation of the cia was confirmed, and an additional access was made retrogradely in order to insert the 8mm x 4cm saberx pta balloon catheter to be used for hemostasis of the perforated cia.After the use of the saberx pta balloon, two non-cordis stents of unknown sizes were implanted.Hemostasis was confirmed and the procedure was completed.After completion of the procedure, re-bleeding from the cia lesion was confirmed.The physician tried treatment, but the patient passed away the following day.(b)(4).The products were not returned for analysis.A product history record (phr) review of lot 18031788 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿arterial perforation¿ could not be confirmed as the device was not returned for analysis.Procedural images were not provided for review.The exact cause could not be determined.Procedural factors may have contributed to the reported event.Vessel characteristics (chronic total occlusion) may have contributed to the reported event.Chronic total occlusions have a higher complication rate than non-cto interventions with major complications, including myocardial infarction, stroke, vessel perforation, and death.Intervention to repair such a perforation would likely involve the use of a covered stent graft, as was the case in this procedure.According to the safety information in the instructions for use ¿safety and effectiveness has not been demonstrated in patients with: - lesions that are either totally or densely calcified.Overstretching of the artery may result in rupture and life-threatening bleeding.Do not overstretch the stent.The following anticipated adverse events (aes) have been identified as possible complications of intravascular stent implantation: death related to procedure; death unrelated to procedure; intimal injury / dissection.¿ neither the phr review nor the information provided suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 8X80ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15479848
Report Number9616099-2022-06015
Device Sequence Number5653191
Product Code NIO
UDI-Device Identifier20705032024171
UDI-Public(01)20705032024171(17)230531(10)18031788
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberC08080ML
Device Catalogue NumberC08080ML
Device Lot Number18031788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date10/07/2022
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GUIDEWIRE.; VIAVAHN VBX STENT.; VIAVAHN VBX STENT.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown